New Mexico, 2014High Wind in New Mexico, November 10, 2014
November 10, 2014 · NWS MAF · 1 event in 1 county or zone
Strong mid level winds ahead of an approaching upper trough resulted in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds ahead of an approaching upper trough resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 10, 10:13 AM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 10, 10:13 AM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST Mon Nov 10 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions are expected the next 24 hours. West to southwest
winds of 20 to 30 mph and gusty are expected this afternoon
before diminishing to 10 to 15 mph by sunset. A strong cold
front is expected to pass through the terminals in the 07z-11z
Tuesday timeframe. Behind this front north winds of 15 to 25 mph
and gusty are expected Tuesday morning.
12
&&
.PREV DISCUSSION... /ISSUED 528 AM CST Mon Nov 10 2014/
DISCUSSION...
AVIATION...
VFR. Light SW wind this morning will become gusty out of the W/SW
by afternoon as a leeside low deepens and drops into the Panhandle.
A strong cold front will blow through most TAF sites by 12z Tuesday.
PREV DISCUSSION... /ISSUED 430 AM CST Mon Nov 10 2014/
.Much colder temperatures starting Tuesday...
DISCUSSION...As of 4:15 AM CST/3:15 AM MST Monday...another day
of warm/much above normal temperatures is in store for the CWA.
Lee side troughing along the Front Range along with a mtn wave
signature with the latest NAM cross section will lead to a
breezy/windy day today with very warm (but not record warm)
temperatures today. Made no changes to the current High Wind
Warnings/Advisories currently in effect.
The above normal temperatures will come to an abrupt end late
tonight/Tuesday as an Arctic Front plunges south into Texas and
New Mexico. Tuesday's high temperatures will be tricky...but
should occur during the morning hours north of the Pecos River and
early aftn along the Rio Grande Valley. Have issued a Freeze
Watch for early Wednesday morning for Southeast New Mexico and
West Texas north of the Pecos River as skies will be clear with
light winds and H85 temps below 0C. Wednesday and Thursday high
temps will be 15-25 degrees below normal as sfc ridging slides
south reinforcing the cold airmass. Wednesday night/Thursday
morning could bring temps below freezing right to the Rio Grande
with a hard freeze possible along the Plains north and east of the
Davis and Guadalupe Mtns.
Weak ridging ahead of a shortwave moving through Southern
California into the Desert Southwest will turn the low level flow
to the southeast bring milder temps to the CWA Friday and
particularly Saturday.
Medium range models diverge greatly Saturday night through the
remainder of the weekend. The ECMWF rotates a strong shortwave
from the Hudson Bay Low into the northern Rockies...and cuts it
off with the upper low dropping into New Mexico/Texas. The GFS has
a much weaker shortwave...rotating much further east keeping the
area under weak northwest flow aloft. Plenty of time for the
models to come into better agreement.
Strobin
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 80 40 50 29 / 0 0 0 0
BIG SPRING TX 82 41 50 30 / 0 0 0 0
CARLSBAD NM 83 44 56 30 / 0 0 0 0
DRYDEN TX 77 52 63 38 / 0 0 0 0
FORT STOCKTON TX 84 45 55 36 / 0 0 0 0
GUADALUPE PASS TX 70 46 57 31 / 0 0 0 0
HOBBS NM 77 37 52 28 / 0 0 0 0
MARFA TX 75 43 66 30 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 41 51 30 / 0 0 0 0
ODESSA TX 78 43 52 30 / 0 0 0 0
WINK TX 85 41 58 32 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH from late Tuesday night through Wednesday morning
FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
WIND ADVISORY until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Eddy County Plains.
HIGH WIND WARNING until 11 PM MST this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
TX...FREEZE WATCH from late Tuesday night through Wednesday morning
FOR THE FOLLOWING ZONES... Andrews...Borden...Crane...
Dawson...Ector...Gaines...Glasscock...Howard...Loving...
Martin...Midland...Mitchell...Reagan...Scurry...Upton...
Ward...Winkler.
WIND ADVISORY until 6 PM CST this evening FOR THE FOLLOWING
ZONES... Big Bend Area...Davis/Apache Mountains Area...
Marfa Plateau...Reeves County and Upper Trans Pecos.
HIGH WIND WARNING until 11 PM MST this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
WIND ADVISORY until Midnight CST tonight FOR THE FOLLOWING
ZONES... Van Horn and Highway 54 Corridor.
&&
72/33
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Nov 10, 2:39 AM MST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 AM CST MON NOV 10 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
339 AM CST MON NOV 10 2014 /239 AM MST MON NOV 10 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING ACROSS
THE GUADALUPE MOUNTAINS. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO
75 MPH ARE EXPECTED.
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE DAVIS AND
GLASS MOUNTAINS...MARFA PLATEAU...VAN HORN HIGHWAY 54 CORRIDOR
AND UPPER TRANS PECOS. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 50 MPH ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE FIRST FREEZING TEMPERATURES OF THE FALL ARE POSSIBLE BEGINNING
WEDNESDAY MORNING GENERALLY ALONG AND NORTH OF THE PECOS RIVER. A
FREEZE WATCH HAS BEEN ISSUED FOR WEDNESDAY. ADDITIONAL FREEZING
TEMPERATURES ARE POSSIBLE FOR MANY LOCATIONS THURSDAY MORNING AND
FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Eddy County
- When
- November 10, 12:00 PM MST to 8:30 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Colorado, November 10 to 14, 2014$10 million · 14 events
- Cold in Texas, November 10 to 11, 201420 events
- Winter Storm and Winter Weather in Michigan, November 10 to 12, 201415 events
- High Surf in Hawaii, November 10 to 14, 201413 events
- Winter Storm in Wisconsin, November 10 to 11, 20141 injured · $500 · 1 event
- Winter Storm in Wisconsin, November 10, 20148 events
- Heavy Snow in Wisconsin, November 10 to 13, 20148 events
- Winter Storm in Wisconsin, November 10 to 12, 20147 events
- Extreme Cold and Winter Weather in Montana, November 10 to 12, 20145 events
- Heavy Snow in Minnesota, November 10 to 11, 20144 events
- High Wind in Texas, November 10, 201457 kt wind · 4 events
- Winter Weather in Colorado, November 10, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544479.